MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1002/jmd2.12425

Медицинская библиотека · JIMD reports · 2024

Transient response to high-dose niacin therapy in a patient with NAXE deficiency.

Al-Amrani Fatema, Al-Thihli Khalid, Al-Ajmi Eiman, Al-Futaisi Amna, Al-Murshedi Fathiya

Клинический случайСтатьяПеревод в очереди

Аннотация

BACKGROUND

NAXE-encephalopathy or early-onset progressive encephalopathy with brain edema and/or leukoencephalopathy-1 (PEBEL-1) and NAXD-encephalopathy (PEBEL-2) have been described recently as mitochondrial disorders causing psychomotor regression, hypotonia, ataxia, quadriparesis, ophthalmoparesis, respiratory insufficiency, encephalopathy, and seizures with the onset being usually within the first three years of life. It usually leads to rapid disease progression and death in early childhood. Anecdotal reports suggest that niacin, through its role in nicotinamide adenine dinucleotinde (NAD) de novo synthesis, corrects biochemical derangement, and slows down disease progression. Reports so far have supported this observation.

METHODS

We describe a patient with a confirmed PEBEL-1 diagnosis and report his clinical response to niacin therapy. Moreover, we systematically searched the literature for PEBEL-1 and PEBEL-2 patients treated with niacin and details about response to treatment and clinical data were reviewed. Furthermore, we are describing off-label use of a COX2 inhibitor to treat niacin-related urticaria in NAXE-encephalopathy.

RESULTS

So far, seven patients with PEBEL-1 and PEBEL-2 treated with niacin were reported, and all patients showed a good response for therapy or stabilization of symptoms. We report a patient exhibiting PEBEL-1 with an unfavorable outcome despite showing initial stabilization and receiving the highest dose of niacin reported to date. Niacin therapy failed to halt disease progression or attain stabilization of the disease in this patient.

CONCLUSION

Despite previous positive results for niacin supplementation in patients with PEBEL-1 and PEBEL-2, this is the first report of a patient with PEBEL-1 who deteriorated to fatal outcome despite being started on the highest dose of niacin therapy reported to date.

Для цитирования: Al-Amrani Fatema, Al-Thihli Khalid, Al-Ajmi Eiman, Al-Futaisi Amna, Al-Murshedi Fathiya. Transient response to high-dose niacin therapy in a patient with NAXE deficiency.. JIMD reports. 2024. DOI: 10.1002/jmd2.12425.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.